Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 32, NWS San Angelo, TX

July 7, 20154 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Jul 7, 2015, 9:49 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 9:49 AM CDT (14:49 UTC)
Expired
Jul 7, 2015, 1:00 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 35 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WGUS54 KSJT 071449
FFWSJT
TXC059-253-417-441-071800-
/O.NEW.KSJT.FF.W.0032.150707T1449Z-150707T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
949 AM CDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JONES COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
  TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  WESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 100 PM CDT

* AT 946 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 34 WATER 
RESCUES AS WELL AS ONGOING FLASH FLOODING. THE REGIONAL AIRPORT HAS 
REPORTED TOTALS IN EXCESS OF 6 INCHES. 

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.


SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CLYDE...
BAIRD...ABILENE...ROWDEN...WYLIE...CAPS...CORONADOS CAMP...VIEW...
TYE...TUSCOLA...POTOSI...OPLIN...MERKEL...LAWN...HAWLEY...HAMBY...
EULA...DYESS AFB...DUDLEY...BUFFALO GAP AND BRADSHAW.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  TEXAS AVENUE AT ARNOLD BOULEVARD...
  INTERSECTIONS ALONG SAMMONS STREET...
  CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE...
  BUTTERNUT UNDERPASS...
  INTERSECTIONS ALONG BUTTONWILLOW PARKWAY...
  I-20 FRONTAGE ROADS NEAR BAIRD...
  STREETS BEWEEN JACKSON AND TREADAWAY...

LAT...LON 3265 9927 3209 9935 3210 10010 3263 10003

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:09 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 7, 7:09 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
709 AM CDT TUE JUL 7 2015

.UPDATE...

We have increased POPs for this afternoon through early evening
based on current radar trends.

&&

.PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUL 7 2015/

SHORT TERM...
(Today and Tonight)

..Heavy rainfall and localized flash flooding possible through
Wednesday afternoon...

Forecast challenges remain plentiful through tomorrow. The latest
satellite and radar trends show a strong MCS signature developing
across the Panhandle, with a general east to southeast propagation.
This convective system developed behind a linear MCS that moved
across this same region and through Oklahoma yesterday evening. The
net effect of all this is the weak cold front that has been
discussed the last few days, is moving farther south and east than
earlier thought, aided by the previously mentioned convective cold
pools.

This can also be seen in the latest numerical runs, with virtually
all of the latest guidance showing a continued southeastward trend
in the frontal timing/position for today and tonight, with the
general theme being the front stalling along a Sterling City to
Robert Lee to Throckmorton line around midnight. The heaviest
rainfall will develop along and immediately behind this front, where
a widespread 2 to 4 inches of rainfall is expected through early
Wednesday afternoon, with locally higher amounts possible.
Additionally, the current SPC mesoanalysis shows the "moist axis"
running from Crockett County northward through the western Concho
Valley and Big County, where precipitable water values are in the
1.9 to 2.1 inch range! When comparing these values to climatology,
the current value of 1.9 inches at Del Rio is amongst the 95th
percentile, and 1.7 inches at Midland is near the daily maximum
value for today. Given the likelyhood for additional convection
developing along outflow boundaries, the trend in the model data,
and after coordinating with surrounding offices, a Flash Flood Watch
has been issued through 1 PM Wednesday for the northern Concho
Valley and Big Country.

LONG TERM...
(Wednesday through next Monday)

Drier and warmer conditions will return to the region for the middle
to end of the week. An area of high pressure currently located
across the southeastern U.S., will build to the west northwest for
Thursday through the weekend. Drier air and rising mid and
upper-level heights will end our chance for rainfall, with warming
temperatures expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 87  69  90  72  91 /  70  80  40   5   5
San Angelo 	 90  71  91  72  92 /  70  50  20   5   5
Junction 	 90  72  91  72  91 /  30  20  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING
ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan...
Runnels...Shackelford...Sterling...Taylor...Throckmorton.

&&

Doll
Hazardous weather outlook, Jul 7, 4:01 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 AM CDT TUE JUL 7 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-080915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
401 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS
TODAY AND TONIGHT. THE STORMS WILL BE MORE NUMEROUS NORTH AND WEST
OF A LINE FROM SAN ANGELO...TO BAIRD. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...THESE STORMS WILL BE CAPABLE OF
PRODUCING DANGEROUS LIGHTNING AND HEAVY RAINFALL WHICH MAY PRODUCE
LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND AT LOW
WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY THROUGH MID
AFTERNOON. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL REMAIN
POSSIBLE THROUGH THIS TIME. DRIER WEATHER WILL MOVE INTO THE
REGION FOR WEDNESDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 7, 7:26 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     FLASH FLOOD      ABILENE                 32.45N  99.73W
07/07/2015                   TAYLOR             TX   LAW ENFORCEMENT

            ABILENE PD REPORTS SEVERAL VEHICLE WATER RESCUES ACROSS
            THE CITY... WITH WATER ENTERING SOME HOMES. STREETS ARE
            BEGINNING TO FLOOD ACROSS TOWN.

&&

EVENT NUMBER SJT1500497

JW
Local storm report, Jul 7, 7:39 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
739 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY RAIN       3 ESE ABILENE           32.43N  99.68W
07/07/2015  M5.40 INCH       TAYLOR             TX   ASOS

            THE ABILENE REGIONAL AIRPORT HAS MEASURED 5.40 INCHES
            OF RAINFALL SINCE 3 AM.

&&

EVENT NUMBER SJT1500498

DOLL
Local storm report, Jul 7, 8:22 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HEAVY RAIN       3 ESE ABILENE           32.43N  99.68W
07/07/2015  M5.82 INCH       TAYLOR             TX   ASOS

            RAINFALL HAS OCCURRED SINCE 3 AM.

&&

EVENT NUMBER SJT1500499

DOLL
Local storm report, Jul 7, 9:10 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 AM CDT TUE JUL 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     FLASH FLOOD      ABILENE                 32.45N  99.73W
07/07/2015                   TAYLOR             TX   LAW ENFORCEMENT

            34 REPORTED WATER RESCUES ACROSS THE ABILENE AREA.

&&

EVENT NUMBER SJT1500500

JD

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:00 AM CDTFlash Flood WatchSJTCallahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more12 hr
Jul 7, 3:54 AM CDTAreal Flood AdvisorySJTCallahan, Jones, Shackelford, Taylor81 min
Jul 7, 4:32 AM CDTAreal Flood AdvisorySJTFisher, Nolan118 min
Jul 7, 5:44 AM CDTAreal Flood AdvisorySJTCallahan, Taylor2 hr
Jul 7, 5:52 AM CDTAreal Flood AdvisorySJTHaskell, Jones, Shackelford, Throckmorton113 min
Jul 7, 7:19 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jul 7, 8:11 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Throckmorton94 min
Jul 7, 8:29 AM CDTAreal Flood AdvisorySJTColeman, Runnels2 hr
Jul 7, 8:51 AM CDTFlash Flood WarningSJTColeman, Runnels3 hr
Jul 7, 10:13 AM CDTFlash Flood WarningSJTBrown3 hr
Jul 7, 10:24 AM CDTAreal Flood AdvisorySJTFisher, Nolan2 hr
Jul 7, 11:49 AM CDTFlash Flood WarningSJTBrown, Callahan, Coleman, Runnels, Taylor3 hr
Jul 7, 12:45 PM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jul 7, 2:31 PM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 12 more31 hr
Jul 7, 2:41 PM CDTAreal Flood AdvisorySJTTom Green2 hr
Jul 7, 2:52 PM CDTFlash Flood WarningSJTTom Green3 hr
Jul 7, 4:24 PM CDTAreal Flood AdvisorySJTCrockett, Irion, Schleicher, Tom Green111 min
Jul 7, 5:12 PM CDTAreal Flood AdvisorySJTCrockett108 min
Jul 7, 5:54 PM CDTAreal Flood AdvisorySJTShackelford111 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.